Texas, 2009

Damaging Wind in Texas, October 26, 2009

October 26, 2009 · NWS CRP · 1 event in 1 county or zone

A strong cold front moved through the Coastal Bend around noon on October 26th, 2009, producing strong to severe wind gusts, thunderstorms, and heavy rainfall. Most notable was a severe thunderstorm which produced a downburst over NAS Corpus Christi and Flour Bluff, and combined with the gradient wind behind the front to produce wind gusts in excess of 80 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CRP wrote it up.

A strong cold front moved through the Coastal Bend around noon on October 26th, 2009, producing strong to severe wind gusts, thunderstorms, and heavy rainfall. Most notable was a severe thunderstorm which produced a downburst over NAS Corpus Christi and Flour Bluff, and combined with the gradient wind behind the front to produce wind gusts in excess of 80 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Oct 26, 10:52 AM CST, 42 minutes earlier.

Area forecast discussion, Oct 26, 10:52 AM CST, 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1152 AM CDT MON OCT 26 2009

.DISCUSSION...UPDATED FOR 18Z AVIATION DISCUSSION.

&&

.AVIATION...SATELLITE IMAGERY AND SURFACE OBSERVATIONS INDICATE
THE STRONG COLD FRONT IS SOUTHEAST OF A FREER TO ALICE TO PORT
LAVACA LINE AND CONTINUING TO MOVE QUICKLY TO THE SOUTHEAST
AROUND 30 MPH. NUMEROUS TO WIDESPREAD SHOWERS WITH EMBEDDED
THUNDERSTORMS ARE OCCURRING ALONG THE FRONT. GUSTY NORTH WINDS TO
40 KNOTS ARE DEVELOPING ALONG THE FRONT BUT THESE WINDS ARE
DIMINISHING BEHIND THE FRONT. WIDESPREAD MVFR CIGS WILL PERSIST
INTO THE NIGHTTIME HOURS EVEN AS PRECIPITATION SLOWLY CEASES FROM
THE NORTHWEST. WINDS WILL ALSO DIMINISH OVERNIGHT. VFR CONDITIONS
WITH LIGHT WINDS ARE EXPECTED AREA-WIDE AFTER 12Z TUESDAY MORNING.

&&

.PREV DISCUSSION... /ISSUED 1004 AM CDT MON OCT 26 2009/

DISCUSSION...VISIBLE SATELLITE IMAGERY IS SHOWING THE SOUTH TEXAS
FRONT QUICKLY MOVING SOUTH THROUGH THE REGION WITH DOPPLER RADAR
INDICATING WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS. A
SHORTWAVE TROUGH LOCATED ALONG THE RIO GRANDE VALLEY OF SOUTHWEST
TEXAS IS ENHANCING SHOWER/THUNDERSTORM ACTIVITY ALONG THE WESTERN
END OF THE FRONT. A 45 KNOT WIND GUST WAS RECORDED AT THE LAREDO
AIRPORT AND THIS FEATURE WILL HAVE TO BE WATCHED FOR SEVERE
POTENTIAL AS IT CONTINUES ALONG ITS EAST- NORTHEASTWARD TRACK.
OTHERWISE, TEMPERATURES RAPIDLY FALLING INTO THE 50S ACROSS THE
SOUTH TEXAS HILL COUNTRY AND WILL SEE SIMILAR TEMPERATURE FALLS
OVER THE NORTHWEST PORTION OF THE FORECAST AREA THROUGH THE LATE
MORNING HOURS. CAPES NEAR 2500 J/KG ALONG THE SOUTHERN COASTAL
BEND WILL DISSIPATE AS THE FRONT APPROACHES BUT WILL REMAIN MUCH
MORE CONCERNED ABOUT THE SHORTWAVE OUT WEST AS OPPOSED TO DAYTIME
HEATING EFFECTS OR LOW LEVEL LIFTING. CLOUDY, COOLER AND BREEZY TO
WINDY CONDITIONS EXPECTED AREA-WIDE BY EARLY AFTERNOON AS THE
FRONT QUICKLY MOVES OFFSHORE.

PREV DISCUSSION... /ISSUED 915 AM CDT MON OCT 26 2009/

DISCUSSION...ISSUED AN UPDATE TO ACCOUNT FOR TEMPERATURES THAT
WILL RAPIDLY TUMBLE FIRST HALF OF TODAY AS FRONT HAS ALREADY
ENTERED THE NORTHWEST CORNER OF THE FORECAST AREA. STRONG PRESSURE
RISES NOTED BEHIND THE FRONT AND IT WILL CONTINUE ITS RAPID
PROGRESSION THROUGH THE REST OF THE DAY. CHANCES OF PRECIP ARE ON
TRACK SO NO CHANGES THERE.

PREV DISCUSSION... /ISSUED 712 AM CDT MON OCT 26 2009/

DISCUSSION...UPDATED FOR 12Z AVIATION DISCUSSION.

AVIATION...A STRONG COLD FRONT AT 12Z STRETCHED FM EAGLE PASS TO
SAN ANTONIO AND WAS SURGING SOUTH. THE FRONT WILL REACH COT AROUND
13Z...LRD AROUND 14Z...VCT AROUND 15Z...AND ALI/CRP BTWN 17Z-19Z.
AHEAD OF THE FRONT ISOLD-SCT RWS/TSTMS WL CONT ALONG AND E OF A
VCT-BEA-NQI LINE. W OF THIS LINE PATCHY LOW STRATUS IS RSLTG IN
IFR CIGS FM ALI-LRD-COT. EXPECT A LINE OF SHOWERS AND EMBEDDED
TSTMS ALONG AND BEHIND THE FRNT AS IT MOVES THRU S TX. A FEW OF
THE STORMS COULD BCM STRG WITH GUSTY WINDS IN EXCESS OF 30 KTS. A
SHARP WND SHIFT WL OCCUR WITH THE FRNT WITH PREVAILING N TO NW
WINDS OF 15-25 KTS...GUSTING TO 30 KTS. THE PRECIP WL TAPER OFF FM
W TO E BTWN 22Z-03Z...HWVR OVC MVFR STRATUS WL PERSIST THRU THE
LATE EVE. CLEARING WL TAKE PLACE FM W TO E TUE MRNG.

PREV DISCUSSION... /ISSUED 449 AM CDT MON OCT 26 2009/

SHORT TERM (TODAY THROUGH TUESDAY)...MUCH ADVERTISED FRONT IS
CURRENTLY SURGING SOUTH THROUGH THE HILL COUNTRY EARLY THIS
MORNING...WITH SHOWERS AND EMBEDDED THUNDERSTORMS FILLING IN
NICELY ALONG AND BEHIND IT. AHEAD OF THE FRONT...LOW WARM AIR
ADVECTION PATTERN AND COASTAL CONVERGENCE IS GENERATING SCATTERED
SHOWERS AND THUNDERSTORMS ACROSS THE GULF WATERS INTO THE NORTHERN
COASTAL BEND AND VICTORIA CROSSROADS. THIS WILL CONTINUE THROUGH
THE REMAINDER OF THE MORNING AHEAD OF THE FRONT.

00Z NAM12 APPEARS TO BE A COUPLE OF HOURS TO SLOW WITH THE FRONT
BASED UPON ITS CURRENT POSITION AND MOVEMENT. WENT WITH THE 06Z
NAM12 WHICH IS FASTER AND CLOSER TO THE 00Z GFS. THIS SHOWS THE
FRONT ENTERING THE NORTHWEST CWA 12Z-14Z...NEARING THE COASTAL
BEND BY 18Z AND PUSHING OFF THE COAST BY 21Z. SURGE WILL INITIALLY
BE BEST DOWN THE RIO GRANDE PLAINS WITH THE FRONT MOVING INITIALLY
SLOWER THROUGH THE NORTHEAST CWA. EXPECT FALLING TEMPERATURES FOR
LOCATIONS BEHIND THE FRONT THROUGH THE DAY. PLENTY OF RICH GULF
MOISTURE TO WORK WITH AS THE FRONT MOVES THROUGH THE AREA ALONG
WITH SYNOPTIC SCALE ASCENT MOVING ACROSS THE AREA...ALONG WITH
THE LEFT FRONT QUADRANT OF A 90-100 KT UPPER LEVEL JET STREAK
NOSING INTO THE REGION. EXPECT WIDESPREAD SHOWERS AND THUNDERSTORMS
DEVELOPING ALONG AND BEHIND THE COLD FRONT ACROSS SOUTH TEXAS...
WITH LOCALLY HEAVY RAINFALL POSSIBLE. COULD SEE ISOLATED TO
SCATTERED ELEVATED SHOWERS CONTINUE WELL BEHIND THE FRONT THROUGH
THE EVENING HOURS BEFORE AXIS OF UPPER LEVEL TROUGH MOVES THROUGH
AND EAST OF THE AREA. APPEARS WITH THE FASTER MOVEMENT OF THE
FRONT SEVERE THREAT WILL BE LIMITED DUE TO LACK OF INSTABILITY AND
DEEP LAYER SHEAR OUT OF SYNC AND LAGGING BEHIND. HOWEVER...A FEW
STRONGER STORMS ARE POSSIBLE AND WILL CONTINUE WITH THE SPS
HIGHLIGHTING THIS AND THE LOCALLY HEAVY RAINFALL POTENTIAL. WILL
ALSO REISSUE MWS FOR MARINE AREAS.

COOLER TEMPERATURES TONIGHT WITH HIGHS ONLY IN THE LOW TO MID 70S
TOMORROW. CLEARING TAKES PLACE EARLY TUESDAY MORNING WITH NORTH TO
NORTHWEST WINDS WEAKENING AND BECOMING LIGHT AS THE SURFACE RIDGE
PASSES THROUGH THE AREA.

LONG TERM (TUESDAY NIGHT THROUGH SUNDAY)...THE DETERMINISTIC SOLNS
PROG AN UPPER TROUGH TO DIG OVER THE FOUR COURNERS REGION BY WED.
THE GFS/ECMWF/CANADIAN GENERALLY AGREE WITH THE SUBSEQUENT TIMING/
PSN OF THE SYSTEM...EXCEPT FOR THE NOGAPS WHICH IS SLOWER. WL CHOOSE
THE FORMER. THE GFS PROGS INCREASING ISENTROPIC LIFT/MSTR WED/THU
ASSOCIATED WITH RETURN FLOW IN ADVANCE OF THE UPPER SYSTEM. AT LEAST
ISOLD CONVECTION ANTICIPATED OVER THE ERN CWFA/MSA WED/THU WITH
THUNDER CONFINED TO THE WATERS WED (BASED ON GFS LI/CIN VALUES).
SCEC/SCA CONDITIONS EXPECTED WED/THU OVER THE WATERS. AS THE
FOREGOING UPPER SYSTEM MOVES EASTWARD THE CORRESPONDING FRONT WILL
MOVE ACROSS THE CWFA BY EARLY FRIDAY. EXPECT SCA CONDITIONS BY
FRIDAY AFTN OWING TO THE FRONT. THE ECMWF IS FASTER THAN THE GFS
WITH RESPECT TO FRONTAL PASSAGE AND CONCUR WITH THE GFS TO ACCOUNT
FOR UNCERTAINTY (SLOWER NOGAPS/GFS TRENDING SLOWER). DRY CONDITIONS
EXEPCTED SATURDAY. THE GFS PROGS RETURN FLOW SUNDAY AS THE UPPER
PATTERN BECOMES QUASI-ZONAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    79  57  74  61  82  / 100  50   0  10  20
VICTORIA          73  53  73  56  80  / 100  50   0  10  20
LAREDO            75  55  75  62  87  /  90  40   0  10  10
ALICE             76  55  75  57  84  / 100  50   0  10  10
ROCKPORT          79  58  74  63  80  / 100  50   0  10  20
COTULLA           71  50  75  55  83  / 100  30   0  10  10
KINGSVILLE        78  56  75  59  84  / 100  50   0  10  20
NAVY CORPUS       79  60  73  64  82  / 100  50   0  10  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT TUESDAY FOR THE FOLLOWING
     ZONES: WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60
     NM...WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL
     FROM 20 TO 60 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 4 AM CDT
     TUESDAY FOR THE FOLLOWING ZONES: BAYS AND WATERWAYS FROM
     BAFFIN BAY TO PORT ARANSAS...BAYS AND WATERWAYS FROM PORT
     ARANSAS TO PORT OCONNOR.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 10 AM CDT
     TUESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM BAFFIN
     BAY TO PORT ARANSAS OUT 20 NM...COASTAL WATERS FROM PORT
     ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM.

&&

JAR/19...SHORT TERM/AVIATION
MB/80...LONG TERM
Hazardous weather outlook, Oct 26, 4:23 AM CST, 7 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
523 AM CDT MON OCT 26 2009

GMZ230-235-250-255-270-275-TXZ229>234-239>247-271100-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
523 AM CDT MON OCT 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE ACROSS SOUTH TEXAS TODAY...PRODUCING
WIDESPREAD SHOWERS AND THUNDERSTORMS. IT DOES APPEAR SOME OF
THESE STORMS MAY BECOME STRONG OVER THE COASTAL BEND...VICTORIA
CROSSROADS AND MIDDLE TEXAS COASTAL WATERS...PRODUCING STRONG
STRAIGHT-LINE WIND GUSTS UP TO 50 MPH AND SMALL HAIL. IN
ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE
COASTAL BEND AND VICTORIA CROSSROADS...WHERE 1 TO 2 INCHES OF
RAIN WITH ISOLATED AMOUNTS OF 3 TO 4 INCHES ARE POSSIBLE. BETWEEN
1/2 AND 1 INCH OF RAINFALL...WITH ISOLATED AMOUNTS UP TO 2
INCHES...IS EXPECTED ACROSS THE BRUSH COUNTRY AND RIO GRANDE
PLAINS.

STRONG OFFSHORE FLOW WILL DEVELOP ACROSS THE MIDDLE TEXAS COASTAL
WATERS BEHIND THE COLD FRONT LATER THIS AFTERNOON AND EVENING...
AND PERSIST OVERNIGHT. SMALL CRAFT ADVISORY CONDITIONS WITH NORTH
WINDS OF 20 TO 30 KNOTS AND GUSTS NEAR GALE FORCE ARE EXPECTED
BEHIND THE FRONT...ALONG WITH SEAS BUILDING OFFSHORE TO 7 TO 9
FEET.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SMALL CRAFT ADVISORY CONDITIONS WILL END TUESDAY MORNING BUT ARE
EXPECTED TO REDEVELOP WITH WEDNESDAY THROUGH THURSDAY AHEAD OF
ANOTHER COLD FRONT...AND THE BEHIND THIS FRONT ON FRIDAY.
SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY NIGHT AND FRIDAY
WITH THIS COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Oct 26, 9:00 AM CST, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1000 AM CDT MON OCT 26 2009

TXZ229-230-239-240-261600-
DUVAL-LA SALLE-MCMULLEN-WEBB-
1000 AM CDT MON OCT 26 2009

...A STRONG THUNDERSTORM WAS AFFECTING DUVAL...LA SALLE...MCMULLEN
AND WEBB COUNTIES...

AT 954 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS FROM COTULLA TO JUST EAST OF LAREDO
...MOVING EAST AT 25 MPH. THE LINE WILL SWEEP THROUGH WEBB AND
MCMULLEN COUNTIES AND ENTER THE BRUSH COUNTRY OF DUVAL BY BETWEEN
1030 AND 1100 AM.

THIS LINE OF STORMS WILL PRODUCE STRONG GUSTY WINDS...OCCASIONAL
LIGHTNING AND A PERIOD OF HEAVY RAIN. SMALL HAIL IS ALSO POSSIBLE.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.

AOT
Special weather statement, Oct 26, 9:06 AM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1006 AM CDT MON OCT 26 2009

TXZ230>234-240-241-243>247-261600-
ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-LIVE
OAK-MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-
1006 AM CDT MON OCT 26 2009

...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...BEE...CALHOUN...
DUVAL...GOLIAD...JIM WELLS...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO AND VICTORIA COUNTIES...

AT 1002 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
INEZ TO 10 MILES NORTHEAST OF LOMA ALTA...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTHWEST OF EDNA TO 17 MILES SOUTHEAST OF TILDEN...
MOVING SOUTHEAST AT 25 MPH.

AN ABRUPT WIND SHIFT AND WIND GUSTS OF 40 TO 50 MPH ARE EXPECTED
WITH THESE STORMS. A PERIOD OF HEAVY RAIN AND OCCASIONAL LIGHTNING
WILL ALSO OCCUR. THE STRONGEST STORMS MAY PRODUCE SMALL HAIL AND
WIND GUSTS OF 55 MPH.

THE LINE OF STORMS WILL EXTEND FROM PORT LAVACA TO MATHIS BETWEEN
1030 AND 1100 AM.

AOT
Local storm report, Oct 26, 10:17 AM CST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1117 AM CDT MON OCT 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0941 AM     TSTM WND GST     LAREDO                  27.53N 99.49W
10/26/2009  M52.00 MPH       WEBB               TX   ASOS

1045 AM     MARINE TSTM WIND PORT LAVACA             28.61N 96.62W
10/26/2009  M45.00 MPH       CALHOUN            TX   AWOS

&&

ATARDY
Special weather statement, Oct 26, 10:36 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1136 AM CDT MON OCT 26 2009

TXZ240>246-261730-
ARANSAS-DUVAL-JIM WELLS-KLEBERG-NUECES-REFUGIO-SAN PATRICIO-
1136 AM CDT MON OCT 26 2009

...STRONG THUNDERSTORMS WERE AFFECTING ARANSAS...DUVAL...JIM WELLS...
KLEBERG...NUECES...REFUGIO AND SAN PATRICIO COUNTIES...

AT 1132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LAMAR TO ALICE...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTH OF ROCKPORT TO ALICE...
MOVING SOUTHEAST AT 20 MPH.

THIS LINE OF THUNDERSTORMS WILL CONTAIN A PERIOD OF STRONG WINDS
FOLLOWED BY HEAVY RAIN. THIS LINE WILL MOVE THROUGH THE GREATER
CORPUS CHRISTI AREA BETWEEN 1145 AM AND 1 PM. STRONGER STORMS
COULD PRODUCE GUSTS UP TO 55 PM AND SMALL HAIL.

RAINFALL AMOUNTS OF ONE HALF INCH TO 1.5 INCHES ARE EXPECTED. THIS
MAY CAUSE SOME URBAN STREET FLOODING.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS.

TARDY

The radar

The Corpus Christi radar (KCRP), 24 km away, was scanning. The volume nearest the first event began at 17:36 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nueces

When
October 26, 11:34 AM CST to 11:45 AM CST
Where
Nueces County, 1.28 mi WSW of (Ngp)nas Corpus Chri to 0.86 mi SSW of Flour Bluff Jct
Measured
70 kt (81 mph) measured gust
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
27.695, -97.290

Straight-line wind gusts snapped several power poles in half along South Padre Island Drive and Flour Bluff Drive, bringing down power lines on vehicles and trapping motorists. In addition numerous large tree limbs and trees were snapped and uprooted on NAS Corpus Christi and in Flour Bluff. Over 180 feet of a security fence around the base was blown down. In addition, several buildings on NAS Corpus Christi suffered torn roofing and gutters, damaged awnings, and one building had a section of metal roofing blown off. A few trailers and boats were also overturned. A NWS Storm Survey Team also observed business signs blown out, carports damaged, and windows blown out on multiple homes in the Flour Bluff area. Around 9,500 customers were left without power. In addition to the severe wind gusts at NAS Corpus Christi and Flour Bluff, sub-severe, yet very strong, wind gusts were observed across much of the Coastal Bend, resulting from strong pressure rises behind the front across the Brush Country and Rio Grande Plains.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, October 2009

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 199795.